Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts
G

·
Discussion Starter · #1 ·
Hi everyone, I started taking Lotronex 12 days ago, on Monday, Oct. 2nd. I took 1 pill in the morning. Well, that night I had constipation, not bad, but bad enough. So I talked to my doctor on Tues. He said don't take one that day and start on 1/2 pill the next day. Since I didn't go until Wed. night, I started taking the Lotronex again on thurs. morning. Well, that day, I had a couple "sick" episodes. But then, from Fri. till Tues. I didn't have a BM at all. I had taken 1/2 pill every one of those days. Then, on Wed. I started feeling constipated and didn't take any because I knew I needed to go. Well, Thurs., I still didn't take any, and I finally went, and it was not a fun day. Cramping, gas pain, many BM's, and that night Diarhea (you would think by now I would know how to spell this damn word, lol.). I think I was that sick because of not having gone for 6 days, of course there had to be plenty there. Fri. and today, Sat., I have been feeling fine with no BM's. But I haven't resumed the Lotronex yet. My doctor is supposed to be back at work tues., so I'm considering waiting to see what he says. But, I am thinking about trying 1/4 pill a day, see if it works without constipating. I am too worried of getting severely constipated and having to go to the hospital. I am usually the D-type, but it isn't everyday. It is almost everyday, but more of a frequency and urgency problem, with soft unformed stools as opposed to explosive or constant Diarhea. Although, I do sometimes have true Diarhea. So, anyway, I wondered if anyone could tell me what they would suggest. I didn't mind not going for so many days, except I don't want to suffer so badly when I finally do go. I really want to give this medicine a good try, even though I am trying to be very observant for any sign of serious problems from it. I hope I explained the situation well enough
Thanks for your help, Selena
 

·
Registered
Joined
·
6,922 Posts
Hi Selena:I don't take Lotronex myself, so can't really offer any practical, hands-on advice. Sorry. But I will say that if you are having severe constipation with it to not take any more until you talk to your doc on Tuesday. One of the things I've heard that they are telling people now is that if you become very constipated to stop and call your doc.Hopefully someone else here can give you more advice. JeanG
 

·
Registered
Joined
·
148 Posts
I take 1/4 pill a day - usually an hour after breakfast. I also drink 1 1/2 tsp. Metamucil after dinner. I have not had any constipation, gas, cramping or D. So far I really like Lotronex. I tried taking 1/2 pill a day and got a headache. 1/4 seems to do the trick.
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top